Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 155, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 14, 2000, 10:17 PM EDT for Caswell County, North Carolina; Halifax County, Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 10:17 PM EDT (02:17 UTC)
- Expired
- Jul 14, 2000, 11:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Caswell County, NC, Halifax County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 10:45 PM EDT | Hail 1.75 | Yanceyville, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 150217 SVRRNK VAC083-150300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1017 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 1100 PM EDT. * AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF INGRAM...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THREATENED THROUGH 1100 PM EDT INCLUDE INGRAM... HALIFAX... NATHALIE... CLOVER... <<CALL TO ACTION>>THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:05 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 14, 9:05 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 905 PM EDT FRI JUL 14 2000 AWIPS SFC AND MSAS DATA INDICATE MOST STABLE LOW LVL AIR OVER WESTERN SECTIONS OF THE FA...WITH INCRG THETA-E EAST OF PIEDMONT. 00Z SOUNDING QUITE UNSTABLE WITH LITTLE SHEAR BUT SOME DRY AIR AT MID LVLS. PRECIP H20 <1 INCH...DOWN FROM PAST FEW DAYS. SVR TS IN CNTRL WV-ERN KY LOSING SOME OF THEIR PUNCH AS THEY MOVE INTO THIS MORE STABLE AIR. SINCE MOST SVR WX POTENTIAL IS ASSOC WITH STRONG UPR LVL S/W, CANNOT RULE OUT CHC OF ISOLATED SVR OVER MTNS TONITE... MAINLY CHC OF DMGNG WINDS...BUT WOULD EXPECT VAST MAJORITY OF STORMS TO BE BELOW SVR LVLS. SINCE STORMS SHOULD BE MOVING ALONG AT A GOOD CLIP...WILL NOT BE OVERLY CONCERNED WITH FLSH FLD POTENTIAL UNLESS WE SET UP SOME TRAINING. ONE EXCPTN TO THIS IS TAZEWELL CO WHERE ABUNDANT RAIN OVER LAST COUPLE OF DAYS MAKES THEM QUITE VULNERABLE. WILL LEAVE CURRENT ZONEWS AS THEY ARE... .RNK... .VA...NONE. .WV...NONE. .NC...NONE. MG
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:07 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 38 min |
| Jul 14, 9:12 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.